MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK; GMK-SPHERIKA PATELLA RESURFACING SIZE 2 E-CROSS

MEDACTA INTERNATIONAL SA GMK; GMK-SPHERIKA PATELLA RESURFACING SIZE 2 E-CROSS
Model Number 02.12.E002RP
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06-may-2025: lot 2301768: (b)(4) items manufactured and released on 12-apr-2023.Expiration date: 28-mar-2028.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved batch review performed on 06-may-2025: gmk-spherika 02.12.E0410fl tibial insert fixed sphere flex size 4/10 mm l e-cross (k202022) lot 2309537: (b)(4) items manufactured and released on 19-may-2023.Expiration date: 07-may-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with one similar reported event during the period of review.Gmk-spherika 02.12.T3i4l tibial tray fixed cemented size t3i4 l (k121416) lot 2300361: (b)(4) items manufactured and released on 10-may-2023.Expiration date: 19-apr-2028.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
At about 1 year and 8 months after primary, the patient came in due to signs of infection and the pathogen is unknown.The surgeon removed all medacta components and implanted an antibiotic spacer.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Additional information: the branch was informed that permanent hardware was implanted on (b)(6) 2025.

Brand Name
GMK
Common Device Name
GMK-SPHERIKA PATELLA RESURFACING SIZE 2 E-CROSS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22078238
Report Number3005180920-2025-00458
Device Sequence Number9501511
Product Code JWH
UDI-Device Identifier07630971260986
UDI-Public07630971260986
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E002RP
Device Lot Number2301768
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale